Diabetes Expert Forum
Follow up to BS & Stress-Insulin timing
About This Forum:

Questions in the Diabetes forum are answered by medical professionals. Topics covered include Type 2 Diabetes, blood glucose monitoring, diabetes and heart disease, diabetes and pneumonia, diabetes and pregnancy, diabetes and vision problems, diabetes and wound healing, diabetic complications, hyperglycemia, hypoglycemia, and insulin.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Follow up to BS & Stress-Insulin timing

Thanks for your response.  Actually, I do take oral meds--ActoPlus Met twice daily.  Regarding Lantus, as I mentioned, I take 6 units @ bedtime.  If I increase somewhat, will it help the glucose levels at all for the rest of the day?  I know 6 units is not much.  My doctor did mention increasing but only if my lowest number was above 200 which it hasn't been yet.  I  know insulin is supposed to be taken at the same time every day.  I take mine @ bedtime, but my bedtime varies greatly, by as much as 2-3 hours daily.  If I take it at 2:20 am one night (morning), and then @ 4:15 am the next night, does that affect the numbers?  I would prefer to take it every evening around 10:00 or 11:00 pm.  That way I am assured of same timing.  I assume my doctor advised me to take it at bedtime because my blood sugar was always high in the morning and possibly to minimize any low readings as I would be asleep.  I NEVER have low readings--I thing 97 was as low as I have been in 10 years.
Related Discussions
291531_tn?1193614293
Hi,
It is best to try to take it at the same time everyday so you can stabilize four insulin patterns, so discuss with yoru doctor if taking the Lantus at 10 or 11 PM will work in regard to when you take other medicatons. It should be fine, but check with him/her to be sure.

Lantus can certainly help lower all glucoses if you keep increasing it, even those after meals, but then you run the risk of it being too high for when you are not eating(and you end up having alot of hypoglycemia). So it is best titrated to where it has your fasting at goal, the use another medication or insulin to take care of those high glucoses after eating.
Take care, hope this helps. This is my last day on Medhelp but please do return and keep up with the posts. Another physician should be joining sometime after my departure
Blank
Continue discussion Blank
This Forum's Experts
5289563_tn?1366052034
Cathleen Zoretic, RNBlankBlank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank